Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Shanna, you are not alone. Several weeks ago I took one tab of claritan D and for 2 days was so popped up I couldnt sleep. Almost all of the cold meds do that. I wonder is this due to thyroid disease, or just our make-up.

      Anonymous
        Post count: 93172

        My found out from my pharmacist that when I am on A the beta blocker not to
        take any cold medications because they interrupt the A form doing their job.

        Before taking anything check with your pharmacist. My doctor didn’t tell me about the cold preparations.

        I was sick the first weekend. I found a pharmacy that was open 24 hours.
        And just called the pharmacist and asked no matter what time before I
        took anything.

        It helped to get the information.

        Annette

        Anonymous
          Post count: 93172

          Hi, I was just wondering if anyone out there has had difficulty with cold meds and them making your heart pound/race? I had a really bad cold one time and took Bennedryl and Robitussin DM and ended up in the doctors office on a heart monitor for 24 hours. This past weekend the doctor prescribed Entex LA which is a decongestant and a cough medication in the form of a pill and my heart was pounding for about three days – it seems to be better today. Does anyone out there have any experience w/this? Thanks, Shanna

          Anonymous
            Post count: 93172

            You’ve got to read the labels. Many of the OTC products have warning labels against taking the product if you have a thyroid problem. This includes most of the nose drops, too. It may well depend upon where we’re at in the recovery process, but I’m not surel. Also, some of the local anesthetics that a dentist will use can also create a problem, because they contain epinephrine-type compounds. Even some of the herbal compounds sold at natural food places can be dangerous to us. Ask your endo FIRST, and make sure that any other doctor or dentist knows you have Graves’.

            Anonymous
              Post count: 93172

              In mid January my ATD dose was decreased from 150 to 100 mg/day. At the end of January I was able to go off the Beta Blockers. Two weeks later, I caught a cold. Since OTC drugs are off-limits, I called the doc for a Rx for a decongestant. Never ended up taking any cold meds at all because by the time I got the Rx, I could breathe enough to be able to tolerate things. BUT….heart rate started cranking up, and started to get a few other hyper symptoms. Am back on the Beta Blockers and still feeling a little on the hyper side. Am wondering now if the cold set things in motion…or if it just took that long for my body to react to being off the beta blockers and the decreased ATDs. Any one else have that sort of response to a cold without taking medication?

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.